Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 24, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 26, 2014, 3:50 AM CDT for 17 counties in Kansas. It took effect at Apr 26, 2014, 1:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2014, 3:50 AM CDT (08:50 UTC)
- In effect from
- Apr 26, 2014, 1:00 PM CDT
- Expired
- Apr 26, 2014, 11:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3790 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974 WWUS73 KICT 260850 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 350 AM CDT SAT APR 26 2014 ...STRONG SOUTH WINDS ARE EXPECTED THIS AFTERNOON AND EVENING... KSZ032-033-047>053-067>069-082-083-091>093-262300- /O.NEW.KICT.WI.Y.0024.140426T1800Z-140427T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 350 AM CDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON INTO LATE THIS EVENING. * WINDS...FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS...ESPECIALLY WHERE CROSS WINDS ARE ENCOUNTERED ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:38 AM CDT, 12 minutes earlier.
Area forecast discussion, Apr 26, 3:38 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 338 AM CDT SAT APR 26 2014 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 337 AM CDT SAT APR 26 2014 SEVERE WEATHER MODE AND EXTENT REMAINS THE MAIN CONCERN THIS WEEKEND. ELEVATED LOW AND MID-LEVEL WARM ADVECTION AND MODEST MOISTURE TRANSPORT THIS MORNING LOOKS TO PROVIDE SUFFICIENT LIFT FOR WIDELY SCATTERED CONVECTION ACROSS SOUTHEAST KANSAS. A FEW ECHOES HAVE BEGUN TO SHOW UP ON THE KICT-88D AS OF 08Z NEAR COFFEYVILLE. OTHERWISE WARMING ALOFT SHOULD EFFECTIVELY CAP CHANCES FOR SURFACE BASED CONVECTION ACROSS THE AREA THIS AFTERNOON. THE DEEPENING LEE SIDE SURFACE CYCLONE WILL RESULT IN STRONGER GRADIENT SOUTHERLY FLOW AIDED BY DIURNAL HEATING AND SOME MOMENTUM TRANSFER LATER THIS AFTERNOON. THIS LOOKS TO EXCEED WIND ADVISORY CRITERIA WHICH SHOULD CONTINUE INTO THE EVENING FOR LOCATIONS ALONG/WEST OF THE KANSAS TURNPIKE. THE COMBINATION OF STRONG DIURNAL HEATING AND ADVECTION OF MID TO UPPER 50S DEW POINTS WILL RESULT IN STRONG INSTABILITY TOWARD 23Z WITH ML CAPE VALUES NEAR 3000 J/KG JUST EAST OF THE SURFACE DRY-LINE ACROSS CENTRAL KANSAS. THIS MAY PROMOTE AT LEAST ISOLATED DEEP CONVECTION ROUGHLY ALONG/WEST OF HIGHWAY 14 TOWARD SUNSET. THE STRONGER DEEP LAYER SHEAR THIS EVENING WOULD SUPPORT SUPER-CELL STORMS WITH LARGE HAIL...THOUGH RATHER HIGH LIFTED CONDENSATION LEVELS EARLY IN THE EVENING WOULD FAVOR DAMAGING WINDS OVER TORNADOES. THAT SAID...A LIMITED WINDOW FOR A FEW TORNADOES COULD DEVELOP DURING THE LATE EVENING AS THE SOUTHERLY LOW LEVEL JET TRANSPORTS HIGHER DEW POINTS PERHAPS INTO THE LOWER 60S ACROSS SOUTH CENTRAL KANSAS. STRONGER FORCING FOR ASCENT WILL ARRIVE LATE SATURDAY NIGHT AS THE DEEPENING UPPER TROF BEGINS TO TAKE ON A NEGATIVE TILT AS IT MOVES OUT ACROSS THE CENTRAL HIGH PLAINS. THIS WILL ALSO BACK THE MID- LEVEL FLOW PERHAPS MORE CONDUCIVE FOR A TRANSITION TO A MIXED OR QUASI-LINEAR CONVECTIVE PHASE WITH SCATTERED TO PERHAPS MORE NUMEROUS CONVECTION JUST EAST OF THE DRY-LINE AS IT BEGINS TO SWEEP EAST EARLY SUNDAY MORNING. THE GFS REMAINS MORE PROGRESSIVE WITH THE EFFECTIVE DRY-LINE ACROSS THE FORECAST AREA ON SUNDAY AS THE DEEP TROPOSPHERIC CYCLONE OCCLUDES TO OUR NORTH ACROSS NEBRASKA. THIS WILL SHIFT THE RISK FOR CONVECTION AND SEVERE WEATHER INTO SOUTHEAST KANSAS...PERHAPS EXITING THE FORECAST AREA BY LATE AFTERNOON. RENEWED SURFACE BASED CONVECTION SHOULD DEVELOP EARLIER IN THE DAY...PERHAPS BY MIDDAY...DUE TO MID-LEVEL COLD ADVECTION ERODING THE CAPPING INVERSION EAST OF THE DRY-LINE ACROSS SOUTHEAST KANSAS. STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED IN THE WAKE OF THE DRY-LINE AND ANOTHER WIND ADVISORY IS PROBABLE ON SUNDAY. COOLER WEATHER FOR MONDAY WITH PERHAPS A LIMITED CHANCE FOR SHOWERS/ISOLATED THUNDER AS A SECONDARY TROF AND FRONT ROTATES AROUND THE DEEP CLOSED LOW ACROSS THE NORTHERN PLAINS. DARMOFAL .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 337 AM CDT SAT APR 26 2014 THE DEEP CLOSED LOW LOOKS TO REMAIN THE DOMINANT WEATHER FEATURE AS IT EVOLVES NORTHEAST ACROSS THE MIDWEST THROUGH MID-WEEK. THIS WILL RESULT IN A COOLER AND POTENTIALLY UNSETTLED WEATHER PATTERN WITH AT LEAST SLIGHT TO MODEST CHANCES FOR SHOWERY/LIGHT PRECIPITATION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1125 PM CDT FRI APR 25 2014 SOUTHERLY WINDS OF 10 TO 20 MPH WILL INCREASE CONSIDERABLY AFTER 15Z AS LOW PRESSURE DEEPENS ACROSS THE CENTRAL HIGH PLAINS. THERE IS STILL SOME CONCERN THAT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 10-12Z POSSIBLY IMPACTING KCNU TOWARD 12Z ALONG THE NOSE OF A LLJ. GUSTY WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. ADDITIONAL ACTIVITY MAY DEVELOP ALONG A DRY-LINE ACROSS WEST CENTRAL KANSAS AND WESTERN OKLAHOMA AFTER 22-23Z HOWEVER A CAPPING INVERSION MAY LIMIT COVERAGE AND MAINTAINED A DRY FORECAST AT EACH TAF SITE FOR NOW. MWM && .FIRE WEATHER... ISSUED AT 337 AM CDT SAT APR 26 2014 STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE AREA TO THE SOUTH OF THE DEVELOPING DEEP CYCLONE OVER THE WEEKEND. THIS WILL ELEVATE THE FIRE DANGER IN THE ABSENCE OF CONVECTION INTO THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF THE AREA WITH THE GREATEST FIRE WEATHER CONCERNS OVER WESTERN PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 88 63 79 49 / 10 50 30 10 HUTCHINSON 90 62 78 49 / 20 40 20 10 NEWTON 87 62 76 49 / 10 50 30 10 ELDORADO 86 64 78 49 / 10 60 40 10 WINFIELD-KWLD 88 64 79 49 / 10 60 40 10 RUSSELL 90 61 73 47 / 20 30 10 20 GREAT BEND 90 59 74 46 / 20 30 10 10 SALINA 89 63 77 49 / 10 50 30 10 MCPHERSON 89 62 77 48 / 10 50 20 10 COFFEYVILLE 85 66 79 51 / 20 50 60 10 CHANUTE 84 66 78 51 / 30 50 60 20 IOLA 84 66 76 52 / 30 50 60 20 PARSONS-KPPF 85 66 79 51 / 30 50 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. &&
Hazardous weather outlook, Apr 25, 4:11 PM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 411 PM CDT FRI APR 25 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 411 PM CDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT VERY HIGH TO EXTREME GRASSLAND FIRE DANGER WILL AFFECT MUCH OF THE REGION THROUGH THE EARLY EVENING HOURS. FIRE DANGER WILL BE HIGHEST GENERALLY ALONG AND WEST OF THE KANSAS TURNPIKE. PLEASE REFER TO THE LATEST RED FLAG WARNING FOR ADDITIONAL INFORMATION. THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT ACROSS SOUTHEAST KANSAS. A FEW STRONG STORMS WITH DIME TO QUARTER SIZE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS BY LATE SATURDAY AFTERNOON AND EARLY EVENING ALONG A DRY-LINE. SEVERE SUPER-CELL STORMS ARE POSSIBLE...CAPABLE OF VERY LARGE HAIL UP TO BASEBALL SIZE... DESTRUCTIVE WINDS UP TO 70 MPH AND EVEN TORNADOES. THE GREATEST RISK IS EXPECTED TO BE ALONG AND WEST OF I-135. THE RISK FOR SEVERE STORMS MAY SHIFT AS FAR EAST AS THE KANSAS TURNPIKE DURING THE OVERNIGHT HOURS SATURDAY NIGHT. THE MAIN RISK WILL BE LARGE HAIL AND DAMAGING WINDS. THE DRY-LINE WILL SURGE EAST ON SUNDAY...WITH A CHANCE OF STRONG TO SEVERE STORMS SUNDAY AFTERNOON ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS...MAINLY EAST OF THE KANSAS TURNPIKE. LARGE HAIL UP TO GOLFBALL SIZE...AND DAMAGING WINDS OF 70 MPH. WHILE A TORNADO IS POSSIBLE WITH THIS ACTIVITY THE ACTIVITY IS EXPECTED TO BECOME LINEAR QUICKLY WHICH WOULD DIMINISH THOSE CHANCES. VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ACROSS MOST OF THE AREA SATURDAY AFTERNOON...WITH EXTREME FIRE DANGER POSSIBLE ACROSS PORTIONS OF CENTRAL KANSAS. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS. VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED AGAIN ACROSS SOUTH CENTRAL AND CENTRAL KANSAS ON SUNDAY AFTERNOON. VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON HOURS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS WRIGHT
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:46 AM CDT | Fire Weather Watch | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 39 hr |
| Apr 26, 3:26 PM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.